Wyoming, 2013Winter Weather in Wyoming, December 7 to 8, 2013
December 7 to 8, 2013 · NWS CYS · 7 events in 2 counties and zones
An upper level disturbance produced periods of moderate snowfall over the Snowy and Sierra Madre ranges. Accumulations of 6 to 10 inches were common.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced periods of moderate snowfall over the Snowy and Sierra Madre ranges. Accumulations of 6 to 10 inches were common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 7, 4:51 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 7, 4:51 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
451 AM MST SAT DEC 7 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 449 AM MST SAT DEC 7 2013
SEVERAL CONCERNS FORESEEN THIS FORECAST CYCLE BEGINNING WITH
ONGOING FRIGID WIND CHILL TEMPERATURES. EARLY MORNING OBSERVATIONS
HAVE BEEN PRETTY CONSISTENT WITH -15 TO -30 DEGREE WIND CHILL
TEMPERATURES ACROSS AREAS EAST OF THE LARAMIE RANGE. DO NOT SEE
ANY REASON TO MAKE ANY CHANGES TO THE INHERITED WIND CHILL
ADVISORY/WARNINGS THIS MORNING. THESE WILL RISE ABOVE CRITICAL
THRESHOLDS BY MID-MORNING.
ATTENTION THEN SHIFTS TO THE UPSTREAM SHORTWAVE ENERGY WHICH THE
LATEST SATELLITE PIX INDICATES WAS SPINNING INTO NORTHERN
CALIFORNIA. 10Z SFC ANALYSIS HAD THE SFC LOW DEVELOPING ACROSS THE
GREAT BASIN. IR IMAGERY SHOWS AREA OF WAA OCCURRING AHEAD OF THIS
FEATURE WITH CLOUD TOPS COOLING ACROSS EASTERN UTAH INTO WESTERN
COLORADO. NEITHER REGIONAL RADAR NOR AREA WEBCAMS SHOWING ANY SNOW
FALLING ACROSS THE CWA JUST YET. HOWEVER...OBSERVATIONS SHOW -SN
DEVELOPING FROM RIFLE TO KREMMLING IN NW/W COLORADO EARLY THIS
MORNING. THIS AREA OF WAA/ISENTROPIC LIFT WILL SHIFT NORTH INTO
THE CWFA DURING THE MORNING HOURS. SNOW WILL BEGIN TO FALL FIRST
ACROSS THE SNOWY RANGE BEFORE SPREADING OUT ONTO OTHER LOWER
ELEVATIONS LATE THIS AFTERNOON AND MORE SO DURING THE OVERNIGHT
HOURS TONIGHT. SNOWY AND SIERRA MADRES SHOULD GET A FAIRLY LONG
DURATION LIGHT TO MODERATE SNOW THAT WILL LINGER THROUGH THE DAY
ON SUNDAY. HAVE GENERALLY INCREASED SNOW CHANCES TO CATEGORICAL
AND BOOSTED SNOWFALL AMOUNTS INTO ADVISORY CRITERIA OVER THE
MOUNTAINS. THINK THAT 6 TO 10 INCHES WILL BE FAIRLY SAFE BET FOR
THE SNOWY/SIERRA MADRES WITH GENERALLY 1 TO 3 INCHES ACROSS LOWER
ELEVATIONS (HIGHEST WEST OF THE LARAMIE RANGE). BY SATURDAY
NIGHT/SUNDAY MORNING WAA WILL WANE AS THE TROUGH AXIS MOVES
OVERHEAD AND ASSOCIATED SFC LOW PASSES SOUTH OF THE AREA ACROSS
COLORADO. THIS WILL TRANSITION SNOWFALL PRODUCTION FROM ISENTROPIC
LIFT TO OROGRAPHICS. SUBSIDENCE WILL WORK IN BEHIND TROFPA
BRINGING AND END TO SNOW CHANCES IN THE PLAINS DURING THE DAY ON
SUNDAY. ALTHOUGH OROGRAPHICALLY ENHANCED SNOW WILL CONTINUE IN THE
MOUNTAINS. HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE MOUNTAINS
FROM 15Z TODAY THROUGH 06Z MONDAY.
TRAILING SHORTWAVE WILL DIVE THROUGH MONDAY MORNING. THIS FTR WILL
HAVE LITTLE MOISTURE TO WORK WITH...SO DO NOT ANTICIPATE MUCH FOR
PRECIPITATION CHANCES. WHAT IT WILL DO HOWEVER...IS INCREASE WINDS
ACROSS PORTIONS OF SOUTHEAST WYOMING ON MONDAY. PROGD H7 WINDS PEAK
OUT BETWEEN 40-45 KNOTS. SO FOR NOW HAVE LEFT WINDS SUB-WARNING WITH
GUSTS OF NEAR 50 MPH ON MONDAY.
TODAY WILL BE SLIGHTLY WARMER THAN THE PAST SEVERAL DAYS...A RESULT
OF THE WAA IN ADVANCE OF THE UPSTREAM SHORTWAVE. AFTERNOON HIGHS
WILL CLIMB INTO THE TEENS MOST PLACES WITH OVERNIGHT LOWS ONLY
FALLING INTO THE SINGLE DIGITS BELOW ZERO. HARD TO BELIEVE THATS
ACTUALLY CONSIDERED A WARM-UP. SO DONT ANTICIPATE ANY NEED FOR MORE
WIND CHILL HIGHLIGHTS TONIGHT. TEMPERATURES WILL DIP AGAIN ON SUNDAY
BEFORE WARMING AGAIN VERY SLIGHTLY ON MONDAY. SEE WIND CHILLS
POTENTIALLY DIPPING INTO HIGHLIGHT CRITERIA ONE MORE TIME ON SUNDAY
NIGHT SUBJECT TO WIND SPEEDS BEING HIGH ENOUGH.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 449 AM MST SAT DEC 7 2013
GENERAL WARMING TREND THROUGH THE EXTENDED PERIOD. STRONG
NORTHWESTERLY FLOW WILL IMPACT THE AREA ON TUESDAY WITH A WEAK
SHORTWAVE MOVING THROUGH. THE LLVL GRADIENT WILL BE STRONG ENOUGH
IN COMBINATION WITH 700MB WINDS AROUND 50 KTS ACROSS SOUTHEAST
WYOMING TO PRODUCE WINDY CONDITIONS...ESPECIALLY IN THE WIND PRONE
AREAS. PLACES LIKE ARLINGTON AND VEDAUWOO COULD APPROACH HIGH WIND
CRITERIA BY TUESDAY AFTN. TEMPS WILL STILL BE BELOW NORMAL WITH
LLVL WARM ADVECTION LIMITED. SFC HIGH SLIDES EASTWARD BEHIND THE
SHORTWAVE ON WEDNESDAY AND BECOMES SITUATED ACROSS THE PLAINS.
THIS WILL MEAN LESS WIND ON WEDNESDAY. HEIGHTS REALLY BEGIN TO
RISE ON THURSDAY AS A SHORTWAVE RIDGE MOVES OVERHEAD. 700MB TEMPS
RISE AROUND 10C FROM WEDNESDAY AND A LEE TROUGH DEVELOPS OVER THE
PLAINS. TEMPS WILL FINALLY RISE TO AROUND NORMAL OR EVEN SLIGHTLY
ABOVE NORMAL IN THIS PATTERN. LITTLE CHANGE FOR FRIDAY WITH TEMPS
A FEW DEGREES COOLER WITH A WEAK FROPA. POPS THROUGHOUT THE LONG
TERM WILL BE SLIM.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 449 AM MST SAT DEC 7 2013
LOW CLOUDS WILL BE INCREASING THROUGH THE TAF PERIOD AS AN UPPER
LEVEL SYSTEM APPROACHES THE REGION. LOW CLOUDS WITH BASES GENERALLY
2-5 THOUSAND FEET WILL BEGIN TO DEVELOP AFTER AROUND 18Z. SNOW
SHOWERS WILL THEN DEVELOP BY LATE AFTN OVER SOUTHEAST WYOMING AND
SPREAD INTO THE PANHANDLE BY LATER IN THE EVENING. MVFR CONDITIONS
WILL MOSTLY PREVAIL...ALTHOUGH BRIEF IFR VIS WILL BE POSSIBLE IN ANY
AREAS OF LIGHT-TO-MODERATE SNOW. WINDS WILL BE OUT OF THE SOUTHEAST
AND COULD OCCASIONALLY GUST TO 20 KTS IN THE AFTN.
&&
.FIRE WEATHER...
ISSUED AT 449 AM MST SAT DEC 7 2013
NO FIRE WEATHER CONCERNS GIVEN THAT THE EXTREMELY COLD AIR MASS
WILL PERSIST INTO EARLY NEXT WEEK. ALSO WILL LIKELY SEE A PERIOD
OF LIGHT SNOW LATER TODAY ACROSS MOST OF THE REGION.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MST
SUNDAY NIGHT FOR WYZ112-114.
WIND CHILL WARNING UNTIL 9 AM MST THIS MORNING FOR WYZ105-115.
NE...WIND CHILL ADVISORY UNTIL 9 AM MST THIS MORNING FOR NEZ002-003-
019>021-054-055-095-096.
&&
SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...FINCH
FIRE WEATHER...HAHNHazardous weather outlook, Dec 7, 6:37 AM MST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
637 AM MST SAT DEC 7 2013
WYZ101>119-081345-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
637 AM MST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
VERY COLD WIND CHILLS WILL CONTINUE THROUGH THE MORNING ESPECIALLY
OVER THE LARAMIE VALLEY. A WIND CHILL WARNING IS IN EFFECT UNTIL
9 AM FOR THE LARAMIE VALLEY FOR WIND CHILL VALUES AS LOW AS 35
DEGREES.
LIGHT SNOW WILL DEVELOP BY LATE THIS MORNING AND CONTINUE THROUGH
SUNDAY MORNING ACROSS MUCH OF SOUTHEAST WYOMING. ACCUMULATIONS
WILL BE HIGHEST IN THE SIERRA MADRE AND SNOWY RANGES WHERE 6 TO 10
INCHES CAN BE EXPECTED AND A WINTER WEATHER ADVISORY IS IN EFFECT.
ELSEWHERE...ACCUMULATIONS WILL BE 1 TO 2 INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
VERY COLD TEMPERATURES WILL CONTINUE OVER THE AREA THROUGH SUNDAY
...WITH HIGH TEMPERATURES IN THE SINGLE DIGITS AND LOW
TEMPERATURES DROPPING WELL BELOW ZERO. STRONG WINDS LOOK TO RETURN
TO THE REGION ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-081345-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
637 AM MST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
VERY COLD WIND CHILLS WILL CONTINUE THROUGH THE MORNING. A WIND
CHILL ADVISORY IS IN EFFECT UNTIL 9 AM FOR WIND CHILL VALUES
BETWEEN MINUS 20 AND MINUS 30 DEGREES.
LIGHT SNOW SHOWERS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH
SUNDAY FOR THE WESTERN NEBRASKA PANHANDLE. ONE TO TWO INCHES OF
ACCUMULATION WILL BE POSSIBLE BY MIDDAY SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
VERY COLD TEMPERATURES WILL CONTINUE OVER THE AREA THROUGH SUNDAY
...WITH HIGH TEMPERATURES IN THE SINGLE DIGITS AND LOW
TEMPERATURES DROPPING WELL BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
FINCH
Winter Weather, Sierra Madre Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sage Creek SNOTEL site (elevation 7850 ft) estimated 6 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated 6 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated 10 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated 6 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 8 inches of snow.
Winter Weather, Snowy Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 8 inches of snow.
Winter Weather, Snowy Range
- When
- December 7, 9:00 AM MST to December 8, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 10 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Tennessee, December 7 to 8, 20131 death · $145,000 · 12 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 20131 death · 6 events
- Heavy Snow in Idaho, December 7, 20131 death · 2 events
- Winter Weather in Texas, December 7, 2013$100,000 · 1 event
- Winter Weather in Arkansas, December 7 to 8, 201335 events
- Extreme Cold in Oregon, December 7 to 8, 201322 events
- Winter Storm and Heavy Snow in Colorado, December 7 to 8, 201320 events
- Winter Storm and Winter Weather in Tennessee, December 7 to 8, 201317 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 201314 events
- Winter Storm in Utah, December 7 to 9, 201311 events
- Winter Weather in Mississippi, December 7 to 8, 20139 events
- Extreme Cold in Minnesota, December 7, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492315, 492316, 492317, 492318, 492319, 492321, 492322.